Alert archive / Kansas / River Flood Warnings in 2024
River Flood Warning 49, NWS Kansas City, MO
NWS Kansas City, MO issued this river flood warning at May 2, 2024, 8:03 PM CDT for Linn County, Kansas. It took effect at May 2, 2024, 10:28 PM CDT. It was in force for 55 hr.
The area
The outline as issued.
The facts
- Issued
- May 2, 2024, 8:03 PM CDT (01:03 UTC)
- In effect from
- May 2, 2024, 10:28 PM CDT
- Expired
- May 5, 2024, 5:48 AM CDT
- In force
- 55 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
County Linn County, KS
The radar
The Pleasant Hill radar (KEAX), 68 km from the middle of the area, began a volume at 01:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Marais Des Cygnes River at La Cygne (LCGK1). The gauge peaked at 29.39 ft at May 1, 2024, 8:00 PM CDT.
- Action stage
- 20 ft
- Minor stage
- 25 ft
- Moderate stage
- 30 ft
- Major stage
- 36 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 06915800, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
165
WGUS43 KEAX 030103
FLWEAX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Kansas City/Pleasant Hill MO
803 PM CDT Thu May 2 2024
...The National Weather Service in Pleasant Hill MO has issued a
Flood Warning for the following rivers in Kansas...
Marais Des Cygnes River at La Cygne affecting Linn County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
KSC107-040115-
/O.NEW.KEAX.FL.W.0049.240503T0328Z-240505T1048Z/
/LCGK1.1.ER.240503T0328Z.240503T0600Z.240504T1048Z.NO/
803 PM CDT Thu May 2 2024
...FLOOD WARNING IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Marais Des Cygnes River at La Cygne.
* WHEN...Until early Sunday morning.
* IMPACTS...At 25.0 feet, Low lying farmland and other rural land
floods.
* ADDITIONAL DETAILS...
- At 7:15 PM CDT Thursday the stage was 22.5 feet.
- Forecast...The river is expected to rise above flood stage
late this evening to a crest of 27.0 feet just after midnight
tonight. It will then fall below flood stage early Saturday
morning.
- Flood stage is 25.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
1am 1am 1am
Marais Des Cygnes River
La Cygne 25.0 22.5 Thu 7pm 27.0 25.4 13.8
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476
3835 9483
$$
SAW1 follow-up statement
864
WGUS83 KEAX 031226
FLSEAX
Flood Statement
National Weather Service Kansas City/Pleasant Hill MO
726 AM CDT Fri May 3 2024
...The Flood Warning continues for the following rivers in Kansas...
Missouri...
Marais Des Cygnes River near Trading Post affecting Linn and
Bates Counties.
...The Flood Warning is cancelled for the following rivers in
Kansas...
Marais Des Cygnes River at La Cygne affecting Linn County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product along with additional weather and stream information is
available at www.weather.gov/kc/.
&&
KSC107-031330-
/O.CAN.KEAX.FL.W.0049.000000T0000Z-240503T1226Z/
/LCGK1.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
726 AM CDT Fri May 3 2024
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Marais Des Cygnes River at La Cygne.
* ADDITIONAL DETAILS...
- At 6:45 AM CDT Friday the stage was 22.6 feet.
- Forecast...The river is expected to rise to a crest of 22.8
feet just after midnight tonight.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
1pm 1pm 1pm
Marais Des Cygnes River
La Cygne 25.0 22.6 Fri 6am 22.2 20.3 10.2
&&
LAT...LON 3839 9482 3839 9476 3826 9465 3826 9476
3835 9483
$$
KSC107-MOC013-041230-
/O.EXT.KEAX.FL.W.0022.000000T0000Z-240505T0600Z/
/TPOK1.2.ER.240428T0849Z.240429T1816Z.240504T0600Z.UU/
726 AM CDT Fri May 3 2024
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Marais Des Cygnes River near Trading Post.
* WHEN...Until early Sunday morning.
* IMPACTS...At 27.0 feet, Flooding of low-lying farmland occurs and
water begins to approach Stateline Road north of the river gauge.
At 29.0 feet, Stateline Road is flooded north of the river gauge.
* ADDITIONAL DETAILS...
- At 7:00 AM CDT Friday the stage was 28.1 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 7.5 feet
early Wednesday morning.
- Flood stage is 27.0 feet.
- http://www.weather.gov/safety/flood
&&
Fld Obs Forecasts
Location Stg Stg Day/Time Fri Sat Sun
1pm 1pm 1pm
Marais Des Cygnes River
Trading Post 27.0 28.1 Fri 7am 27.6 24.8 15.5
&&
LAT...LON 3826 9476 3826 9465 3824 9446 3817 9447
3821 9470
$$
SAWWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this river flood warning went out at May 2, 6:34 PM CDT, 1 hour 29 minutes earlier. Its key messages:
- Showers and thunderstorms continue through the evening hours. Training storms are causing flash flooding issues mainly east of a line extending from Kirksville, MO through Ottawa, KS. Please be careful if traveling.
- Friday looks to be dry with another round of storms expected late Friday night into Saturday. Scattered storms are possible throughout the weekend mainly south of I-70.
- There is the potential for strong to severe storms on Monday. All severe hazards are possible. The forecast will be refined as Monday approaches.
Area forecast discussion, May 2, 6:34 PM CDT, 1 hour 29 minutes before
Area Forecast Discussion National Weather Service Kansas City/Pleasant Hill MO 634 PM CDT Thu May 2 2024 ...Updated 00z Aviation... .KEY MESSAGES... - Showers and thunderstorms continue through the evening hours. Training storms are causing flash flooding issues mainly east of a line extending from Kirksville, MO through Ottawa, KS. Please be careful if traveling. - Friday looks to be dry with another round of storms expected late Friday night into Saturday. Scattered storms are possible throughout the weekend mainly south of I-70. - There is the potential for strong to severe storms on Monday. All severe hazards are possible. The forecast will be refined as Monday approaches. && .DISCUSSION... Issued at 332 PM CDT Thu May 2 2024 A cold front is steadily working its way through the region. Progress has been slow keeping showers and thunderstorms around through the much of the afternoon. The primary concern through this evening is training storms across areas along a line stretching from Kirksville southwest through Ottawa, KS east of the I-35 corridor. Dynamic interactions between the front and southerly flow across Central MO caused the front to retrograde NW through the late morning hours. A building high to the west has restarted the eastward push of the front this afternoon. This has resulted in portions of north central MO through east central KS receiving around 1-4 inches of rain over the past several hours. This has exacerbate hydrological impacts with reports of flash flooding in urban areas and areas which have received lots of rainfall over the past 7 days. Training storms look to continue especially across east of the I-35 corridor. High pressure builds in through the evening hours pushing rain out this evening/overnight. Winds steadily circle the compass rose from south to northwest eventually becoming easterly as the surface high pushes across IA tomorrow. A small shortwave may bring some isolated showers late Friday afternoon across areas south of US-50; however, those will likely dissipated fairly quickly after sunset. A more pronounced shortwave enters the area Friday evening into Saturday with showers and thunderstorms looking to arrive Saturday morning and traverse the region through the morning hours look to depart in the mid afternoon. The active weather pattern looks to continue over the next several days. Another leeward wave looks to pass south of the region Sunday which could bring more showers and thunderstorms across areas south of I-70 as well as east of US-65. The most prominent feature of this active pattern is an anticipated trough which lands on the West Coast early Saturday morning. As it traverses the Rockies Monday, it becomes negatively tilted which brings the potential for strong to severe storms across the area Monday afternoon and evening. Uncertainties remain regarding where exactly the area of greatest potential for severe weather lies. Models have been oscillating between southern and northern Plains. SPC outlooks highlights this uncertainty with their Day 5 risk extending across most of the central Plains. Regardless of finer details, the potential for strong to severe storms including all severe hazards is possible during the afternoon and evening Monday. Latest guidance leans towards overnight widespread rainfall for western MO. Expected PWAT values above 1-1.5 inches presents further opportunities for flooding as heavy downpours are possible. Extended guidance persists the active pattern through next week suggesting more opportunities for showers and thunderstorms through the period.&& .AVIATION /18Z TAFS THROUGH 18Z FRIDAY/... Issued at 1250 PM CDT Thu May 2 2024 Scattered showers and storms will continue through the afternoon hours as a cold front moves across our area. Overcast skies expected to persist into the overnight hours followed by partial clearing in the early morning. Winds will be out of the NW at 5-10 kts during the evening before transitioning to the NE later on. && .AVIATION /00Z TAFS THROUGH 00Z SATURDAY/... Issued at 633 PM CDT Thu May 2 2024 Cold front has passed through the terminal sites. A few light showers behind the cold front are possible but should not last for long periods of times. Ceilings will gradually improve to VFR through the evening. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...None. KS...None. && DISCUSSION...Pesel AVIATION...Krull
Hazardous weather outlook, May 2, 4:29 AM CDT, 15 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Kansas City/Pleasant Hill MO 429 AM CDT Thu May 2 2024 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-030930- Atchison KS-Miami-Linn KS-Doniphan-Leavenworth-Wyandotte-Johnson KS- Atchison MO-Nodaway-Worth-Gentry-Harrison-Mercer-Putnam-Schuyler- Holt-Andrew-De Kalb-Daviess-Grundy-Sullivan-Adair-Buchanan-Clinton- Caldwell-Livingston-Linn MO-Macon-Platte-Clay-Ray-Carroll-Chariton- Randolph-Jackson-Lafayette-Saline-Howard-Cass-Johnson MO-Pettis- Cooper-Bates-Henry- 429 AM CDT Thu May 2 2024 This hazardous weather outlook is for northwest...north central and west central Missouri...as well as extreme eastern Kansas. .DAY ONE...Today and Tonight Widespread showers and thunderstorms are expected today. A few may be strong this afternoon. More detailed information can be accessed at... https://www.weather.gov/eax/hwo .DAYS TWO THROUGH SEVEN...Friday through Wednesday There is potential for severe weather on Monday. More detailed information can be accessed at... https://www.weather.gov/eax/hwo
In the hours before
Local storm report, May 2, 4:43 PM CDT, 3 hours 20 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
443 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM Flash Flood Pleasant Hill 38.78N 94.27W
05/02/2024 Cass MO Law Enforcement
Webster Street and Harrison Street closed
from flooding.
&&
CMSLocal storm report, May 2, 4:54 PM CDT, 3 hours 9 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
454 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM Rain 4 WNW Prescott 38.08N 94.77W
05/02/2024 M2.28 Inch Linn KS Mesonet
Mesonet station CW5333 Prescott - 12-hr
rainfall total.
&&
CMSLocal storm report, May 2, 5:08 PM CDT, 2 hours 55 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
508 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Rain 3 S Stanley 38.81N 94.68W
05/02/2024 M2.14 Inch Johnson KS Mesonet
Mesonet station STAK1 2.9 S Stanley -
12-hour rainfall total.
&&
CMSLocal storm report, May 2, 5:09 PM CDT, 2 hours 54 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
509 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM Rain 2 WNW Unity Village 38.96N 94.43W
05/02/2024 M2.10 Inch Jackson MO CO-OP Observer
CO-OP Observer station KBNM7 1.6 NW Unity
Village - 12-hour rainfall total.
&&
CMSLocal storm report, May 2, 5:10 PM CDT, 2 hours 53 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
510 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0456 PM Rain 5 NE New Lancaster 38.52N 94.68W
05/02/2024 M2.07 Inch Miami KS Mesonet
Mesonet station FW2377 Olathe - 12-hour
rainfall total.
&&
CMSLocal storm report, May 2, 5:49 PM CDT, 2 hours 14 minutes before
Preliminary Local Storm Report
National Weather Service Kansas City/Pleasant HIll MO
549 PM CDT Thu May 2 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0538 PM Flash Flood 2 S Louisburg 38.60N 94.69W
05/02/2024 Miami KS Public
Public report of flooding on Rogers Road,
with road closures in the area.
&&
CMSThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 7:05 PM CDT | Areal Flood Warning | EAX | Miami | 11 hr |
| May 2, 7:12 PM CDT | Areal Flood Warning | EAX | Linn | 11 hr |
Nearby
River Flood Warnings in Kansas, 2024Every river flood warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.